Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 171, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 11, 2021, 5:56 PM EDT for 5 counties in Virginia. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2021, 5:56 PM EDT (21:56 UTC)
- Expired
- Aug 11, 2021, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caroline County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA
The radar
The Norfolk radar (KAKQ), 99 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:03 PM EDT | TSTM WND DMG | 2 W Elmont, VA | TREE FELL ON A TRUCK ALONG WINNS CHURCH RD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 11, 2:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075
WUUS51 KAKQ 112156
SVRAKQ
VAC033-085-087-097-101-112245-
/O.NEW.KAKQ.SV.W.0171.210811T2156Z-210811T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
556 PM EDT Wed Aug 11 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northwestern King and Queen County in east central Virginia...
Southern Caroline County in north central Virginia...
Northern Henrico County in central Virginia...
Hanover County in central Virginia...
Northwestern King William County in east central Virginia...
* Until 645 PM EDT.
* At 556 PM EDT, severe thunderstorms were located along a line
extending from near Ladysmith to near Kings Dominion to Wyndham,
moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Ashland, Randolph Macon College, Milford, Mechanicsville, Highland
Springs, Hanover, Manquin, Beulahville, Dawn, Laurel, Wyndham,
Mangohick, Ladysmith, Newtown, Aylett, Glen Allen, Kings Dominion,
Studley, Lakeside and East Highland Park.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3802 7713 3800 7708 3776 7707 3754 7723
3765 7765 3770 7763 3771 7764 3771 7774
3787 7759 3805 7754
TIME...MOT...LOC 2156Z 285DEG 25KT 3797 7745 3787 7746 3768 7759
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner3 follow-up statements
600
WWUS51 KAKQ 112216
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
616 PM EDT Wed Aug 11 2021
VAC033-085-087-097-101-112245-
/O.CON.KAKQ.SV.W.0171.000000T0000Z-210811T2245Z/
King and Queen VA-Caroline VA-Henrico VA-Hanover VA-King William VA-
616 PM EDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN KING AND QUEEN...SOUTHEASTERN CAROLINE...NORTHERN
HENRICO...SOUTHERN HANOVER AND NORTHWESTERN KING WILLIAM COUNTIES...
At 616 PM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Newtown to Mangohick to Tuckahoe,
moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Ashland, Randolph Macon College, Mechanicsville, Highland Springs,
Hanover, Manquin, Beulahville, Newtown, Dawn, Aylett, Glen Allen,
Kings Dominion, Laurel, Studley, Wyndham, Mangohick, Lakeside, East
Highland Park, Enfield and Gum Tree.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3765 7765 3769 7763 3770 7763 3771 7764
3771 7765 3782 7752 3793 7742 3794 7708
3776 7707 3754 7723
TIME...MOT...LOC 2216Z 287DEG 22KT 3794 7726 3778 7727 3760 7756
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner367
WWUS51 KAKQ 112232
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
632 PM EDT Wed Aug 11 2021
VAC033-085-087-097-101-112245-
/O.CON.KAKQ.SV.W.0171.000000T0000Z-210811T2245Z/
King and Queen VA-Caroline VA-Henrico VA-Hanover VA-King William VA-
632 PM EDT Wed Aug 11 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN KING AND QUEEN...SOUTHEASTERN CAROLINE...NORTHERN
HENRICO...SOUTHEASTERN HANOVER AND NORTHWESTERN KING WILLIAM
COUNTIES...
At 632 PM EDT, severe thunderstorms were located along a line
extending from Newtown to Aylett to Virginia Union University, moving
east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Mechanicsville, Highland Springs, Manquin, Beulahville, Newtown,
Aylett, Glen Allen, Laurel, Studley, Mangohick, Lakeside, East
Highland Park, Enfield, Etna Mills, Epworth, Solomons Store,
Chamberlayne, Atlee, Ashcake and Globe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3764 7762 3770 7751 3772 7730 3793 7725
3794 7708 3776 7707 3754 7723
TIME...MOT...LOC 2232Z 285DEG 25KT 3791 7714 3775 7715 3757 7744
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner474
WWUS51 KAKQ 112242
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
642 PM EDT Wed Aug 11 2021
VAC033-085-087-097-101-112252-
/O.EXP.KAKQ.SV.W.0171.000000T0000Z-210811T2245Z/
King and Queen VA-Caroline VA-Henrico VA-Hanover VA-King William VA-
642 PM EDT Wed Aug 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN KING AND QUEEN...
SOUTHEASTERN CAROLINE...NORTHERN HENRICO...SOUTHEASTERN HANOVER AND
NORTHWESTERN KING WILLIAM COUNTIES WILL EXPIRE AT 645 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central, north central and east central Virginia.
LAT...LON 3764 7762 3770 7751 3772 7730 3793 7725
3794 7708 3776 7707 3754 7723
TIME...MOT...LOC 2242Z 285DEG 25KT 3790 7707 3774 7708 3756 7737
$$
ButnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:34 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 11, 4:34 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
434 PM EDT Wed Aug 11 2021
.SYNOPSIS...
High pressure will remain anchored off the Mid Atlantic coast
this week, resulting in typical summer conditions. A cold front
will approach from the northwest Friday night, then slowly drop
across the area during the weekend.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 235 PM EDT Wednesday...
Severe Tstm Watch is in effect for central and south central VA
until 900 pm this evening. As of 220 pm, radar showed sctd
showers/tstms developing over and just east of the mtns (due to
development of lee trough), and sliding slowly ewrd into the
Piedmont. Lots of heat/instability across the region, with temps
ranging from the upper 80s to mid 90s and dewpoints ranging
through the 70s. These showers/storms will move ewrd to along or
just east of I-95 before diminishing this aftn into this
evening. Damaging wind gusts will be the main threat with any
severe storms, due to MLCAPE rising to 2000-3000 J/kg and DCAPE
near 1200 J/kg. Brief heavy rain and small hail will also be
possible with any storms. Any lingering showers/storms will
quickly lose strength and end by late this evening. Then, mostly
clear to partly cloudy overnight with lows ranging through the
70s.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
As of 415 PM EDT Wednesday...
The upper ridge noses westward on Thu, which will serve to
increase the heat and decrease the chances for showers and
storms. Will show only slight chance PoPs across the west
Thu aftn. High temps will climb into the mid 90s for most of
the region with dew points mostly in the mid 70s, resulting in
more widespread aftn heat indices 105-108 F. Accordingly,
another Heat Advisory has been issued for just about the entire
CWA, with only Lunenburg/Mecklenburg counties, and right along
the coast not in the Heat Advisory. Slight chance PoPs in the
WNW Thu evening, otherwise warm and muggy again Thu night with
lows ranging through the 70s.
Bit of a broken record for Fri with slight chance to chance
PoPs (15-40%) for the western half of the area. Highs in the
lower to mid 90s with dew points continuing in the lower to mid
70s, will result in another day of dangerous heat indices in
the 102-107 F range. Warm and muggy conditions continue Fri
night with lows in the lower to mid 70s.
Cold front will drop down through most of the area during Sat.
Not as hot on Sat, but there is high chance to likely PoPs for
aftn/evening showers and tstms. Highs in the upper 80s to lower
90s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
As of 415 PM EDT Wednesday...
Although cooler temps are expected across the area in the
extended period, the weather pattern will be quite unsettled as
the frontal boundary will be laying near or just south of the
VA/NC border. Chances for showers and storms will linger with
the boundary close by and increasing tropical moisture streaming
northward from the Gulf and Atlc.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
As of 230 PM EDT Wednesday...
Mainly VFR conditions will prevail at the TAF sites this aftn
into Thu aftn. Brief MVFR conditions will be possible at RIC
early this evening with any tstm. Have VCTS mentioned in the TAF
for now. Also, do have VCSH mentioned in the SBY TAF this
evening. Otherwise, winds will be SSW around 10 kt or less
through the period.
Outlook...
Mostly VFR conditions and only isolated to sctd late aftn/evening
showers/tstms through the remainder of this week. Highest chances
remain along and west of the I-95 corridor.
&&
.MARINE...
As of 245 PM EDT Wednesday...
Typical summertime pattern, with the Bermuda High anchored in the
western Atlantic Ocean, will continue through Saturday. Winds will
generally remain SSW 5-15 kt. Waves in the Bay will be 1-2 ft and
seas 2-3 ft. A weak cold front is expected to stall across eastern
NC by Sunday into early next week, allowing winds to become onshore
(easterly) across the local waters. Wind speeds 10-15 kt with waves
in the Bay of 1-3 ft and seas 2-4 ft.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 7 PM EDT Thursday for MDZ021>024.
NC...Heat Advisory from noon to 7 PM EDT Thursday for NCZ013>017-
030>032.
Heat Advisory until 7 PM EDT Thursday for NCZ012.
VA...Heat Advisory from noon to 7 PM EDT Thursday for VAZ048-060-
061-086-095-098-509-525.
Heat Advisory until 7 PM EDT Thursday for VAZ062-064-067>069-
075>085-087>090-092-093-096-097-510>524.
MARINE...None.
&&
SYNOPSIS...TMG
NEAR TERM...TMG
SHORT TERM...RHR/TMG
LONG TERM...RHR/TMG
AVIATION...TMG
MARINE...JDMHazardous weather outlook, Aug 11, 4:10 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 410 PM EDT Wed Aug 11 2021 MDZ023-VAZ062-064-067>069-075-076-079>083-510>522-122015- Somerset-Goochland-Caroline-Nottoway-Amelia-Powhatan-Westmoreland- Richmond-Brunswick-Dinwiddie-Prince George-Charles City-New Kent- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 410 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ013>017-030>032-VAZ086-095-098-525-122015- Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan- Perquimans-Mathews-Norfolk/Portsmouth-Virginia Beach- Hampton/Poquoson- 410 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060-061-509-122015- Fluvanna-Prince Edward-Cumberland-Western Louisa- 410 PM EDT Wed Aug 11 2021 ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MDZ021-022-024-NCZ012-VAZ077-078-084-085-087>090-092-093-096-097-523- 524-122015- Dorchester-Wicomico-Inland Worcester-Northampton-Northumberland- Lancaster-Gloucester-Middlesex-Greensville-Sussex-Surry-James City- Southampton-Isle of Wight-Suffolk-Chesapeake-York-Newport News- 410 PM EDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ099-100-122015- Maryland Beaches-Eastern Currituck-Accomack-Northampton- 410 PM EDT Wed Aug 11 2021 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ065-066-122015- Mecklenburg-Lunenburg- 410 PM EDT Wed Aug 11 2021 ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Aug 11, 2:52 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Wakefield VA
252 PM EDT Wed Aug 11 2021
VAZ509-111945-
Western Louisa VA-
252 PM EDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of northwestern Louisa
County through 345 PM EDT...
At 252 PM EDT, Doppler radar was tracking a strong thunderstorm over
Boswells Tavern, or 12 miles west of Louisa, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisa, Boswells Tavern, Gordonsville, Waldrop, Green Springs,
Trevilians and Vawter Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
&&
LAT...LON 3807 7825 3813 7821 3813 7818 3814 7815
3814 7812 3815 7811 3815 7809 3814 7808
3813 7805 3814 7801 3802 7800 3801 7830
TIME...MOT...LOC 1852Z 254DEG 4KT 3807 7823
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ButnerSpecial weather statement, Aug 11, 4:10 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Wakefield VA
410 PM EDT Wed Aug 11 2021
VAZ048-509-112100-
Fluvanna VA-Western Louisa VA-
410 PM EDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of west central Louisa
and Fluvanna Counties through 500 PM EDT...
At 410 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Boswells Tavern to 7 miles
south of Charlottesville. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Louisa, Palmyra, Lake Monticello, Columbia, Ferncliff, Kents Store,
Troy, Dixie, Nahor, Louisa Airport, Stage Junction, Zion Crossroads,
Antioch, Union Mills, Wildwood, Bybee, Byrd Mill, Carysbrook,
Wilmington and Cunningham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Virginia.
&&
LAT...LON 3803 7828 3804 7796 3788 7808 3775 7817
3775 7818 3785 7844
TIME...MOT...LOC 2010Z 308DEG 9KT 3809 7835 3792 7851
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerLocal storm report, Aug 11, 4:42 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BOSWELLS TAVERN 38.07N 78.19W
08/11/2021 LOUISA VA LAW ENFORCEMENT
TREES DOWNED ALONG LOUISA ROAD AND NEW
COLUMBIA ROAD. IN ADDITION, POWER LINES ARE
DOWNED ALONG JAMES MADISON HWY.
&&
MRDSpecial weather statement, Aug 11, 4:53 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
453 PM EDT Wed Aug 11 2021
VAZ060-112130-
Prince Edward-
453 PM EDT Wed Aug 11 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN PRINCE EDWARD COUNTY...
At 453 PM EDT, a strong thunderstorm was located over Pamplin City,
or 9 miles west of Hampden Sydney, moving east at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Prospect,
Darlington Heights, Kingsville, Briery Creek Lake, Tuggle, Elam,
Allens Mill and Worsham.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3726 7868 3732 7863 3734 7860 3736 7860
3736 7856 3733 7851 3733 7849 3734 7849
3733 7847 3734 7847 3732 7840 3711 7841
3712 7851 3715 7855 3714 7858 3717 7863
3719 7864 3720 7869
TIME...MOT...LOC 2053Z 271DEG 10KT 3726 7864
44Local storm report, Aug 11, 5:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
524 PM EDT WED AUG 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SW LOUISA 38.00N 78.01W
08/11/2021 LOUISA VA LAW ENFORCEMENT
TREES DOWNED THROUGHOUT THE COUNTY,
INCLUDING COURTHOUSE ROAD AND VALENTINE MILL
ROAD.
&&
MRDSpecial weather statement, Aug 11, 5:45 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Wakefield VA 545 PM EDT Wed Aug 11 2021 VAZ060-061-067-068-112215- Nottoway-Amelia-Cumberland-Prince Edward- 545 PM EDT Wed Aug 11 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PRINCE EDWARD... NORTHWESTERN NOTTOWAY AND WEST CENTRAL AMELIA COUNTIES... At 544 PM EDT, a strong thunderstorm was located near Longwood University, moving east at 15 mph. Winds in excess of 40 mph, frequent lightning and heavy downpours are possible with this storm. Locations impacted include... Farmville, Crewe, Longwood University, Burkeville, Rice, Prince Edward Station, Twin Lakes State Park, Rodophil, Burkes Tavern, Moran, Prince Edward Lake, Stoddert, Deatonville, Oliveville and Jennings Ordinary. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3718 7841 3732 7840 3744 7814 3709 7815 TIME...MOT...LOC 2144Z 270DEG 13KT 3726 7835 44
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:07 PM EDT | Areal Flood Advisory | AKQ | King William, New Kent | 103 min |
| Aug 10, 8:18 PM EDT | Special Weather Statement | AKQ | Brunswick, Mecklenburg | 57 min |
| Aug 11, 3:55 AM EDT | Heat Advisory | AKQ | Amelia, Brunswick, Caroline, Charles City, Chesterfield, Dinwiddie and 33 more | 63 hr |
| Aug 11, 2:52 PM EDT | Special Weather Statement | AKQ | Louisa | 53 min |
| Aug 11, 4:02 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 43 min |
| Aug 11, 4:08 PM EDT | Heat Advisory | AKQ | Accomack, Cumberland, Fluvanna, Louisa, Lunenburg, Mathews and 5 more | 51 hr |
| Aug 11, 4:10 PM EDT | Special Weather Statement | AKQ | Fluvanna | 50 min |
| Aug 11, 4:31 PM EDT | Areal Flood Advisory | AKQ | Louisa | 119 min |
| Aug 11, 4:42 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna, Goochland, Louisa | 48 min |
| Aug 11, 4:53 PM EDT | Special Weather Statement | AKQ | Prince Edward | 37 min |
| Aug 11, 5:17 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Louisa | 43 min |
| Aug 11, 5:45 PM EDT | Special Weather Statement | AKQ | Prince Edward | 30 min |
| Aug 11, 6:27 PM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, Powhatan, City of Richmond | 48 min |
| Aug 11, 6:31 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 44 min |
| Aug 11, 6:36 PM EDT | Special Weather Statement | AKQ | Essex, King and Queen, Richmond | 39 min |
| Aug 11, 6:41 PM EDT | Special Weather Statement | AKQ | King William, New Kent | 49 min |
| Aug 11, 7:14 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, City of Richmond | 34 min |
| Aug 11, 7:17 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Aug 11, 7:18 PM EDT | Special Weather Statement | AKQ | Lancaster, Middlesex, Northumberland | 42 min |
| Aug 11, 7:30 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Goochland, Henrico, Powhatan, City of Richmond | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.